I have been taking Methatrexate for the past month as I was only diagnosed with RA in February this year. The hospital called me in on Tuesday and said my blood test showed raised markers and they gave me an injection of steroids and told me to rest. Im feeling really unwell at the moment and have no energy at all. Has anyone had this experience or similar ?
Blood test: I have been taking Methatrexate for the... - NRAS
Yes. I guess from what you said your inflammation markers are high, therefore your joints and body are in a bit of a flare. When you flare the inflammation in your joints can cause joint damage and the inflammation can make you feel poorly and gluey. So the steroids will be to calm down the inflammation to prevent long term damage and make you feel better as matte can take up to three months to work and get into your system. Hope they help soon, mine usually work in 24 hrs and last about six weeks . I think this shows your docs are on the ball for your care and helpful. Hope u feel better very soon xx
Hi, as Allanah says, your docs are doing the right thing. When i was first diagnosed, I got steroid shots (intramuscular I think they called it) to tide me over until they prescribed meds. (as i was going on a long flight for a holiday) - I felt great! the shot lasted 6 weeks and then i was put on methotrexate but as has been said it can take 6-12 weeks for the meds to kick in. So if you were showing really bad inflammation it was right to give you the steroids and I doubt you will get them too often due to side effects (I've had them twice in 13 years). Be patient with the meds and take it easy - stay positive.
Hope yu are better soon.
Thanks for your reply. Im a bit concerned about the steroids I had my first one on 31/1/13 and a second one on 9/4/13. Do you know what side affects they can have ?
They do have side effects but these are mainly if taken in high doses for long term. Our short sharp bursts actually stop a lot of damage occurring so well worth it.
They can cause thin skin, easier bruising, mood swings, JSUT to mention a few!! But the main thing is if you get a course of oral steroids never just finish them without completing the course and slowly coming off the as told by the docs as that is dangerous.
I have the injections every three months or I wouldn't manage but when the RA drugs kick in then they will stop as the inflammation will be more controlled. Try to take the meds and rest , I can't stress how much the rest will help the drugs to work and you to feel better. Hang on in there, there is light at the end of the tunnell, we have all been there and it's a scary place but it gets easier to manage, honest. The steroids should make you feel better very quickly! Hugs Axx
Along with all the other helpful replies, I think it would be helpful if you stay as calm as possible, rest and allow yourself to recover from this stressful situation you've been thrown into. We all recognise the worry you are experiencing but you will feel better when the disease is under control.
Loads of information on the NRAS website and somebody to talk to on the phone if you feel l
it could help.
Don't hold back from expressing your worries here. Be good to yourself x
Thanks so much for your reply. Im really glad I found this site. Its great to be able to speak to people who are going through this illness and know how it feels. I think im still in shock after being diagnosed earlier this year. I have been fortunate enough to be fit and healthy all my life until now.
Just taking things one day at a time for now and see how it goes.
Not what you're looking for?
You may also like...
but have been told I am presenting as if I have RA. Last week I had X-rays and blood tests. This...
Rheumatologists as \\\"having no systemic disease\\\" and pointless repeats of the above blood...
am fed up is an understatement. I have to have another blood test for the dr as she wants to look at
interested to hear how people have coped with having to have blood tests on a regular basis if they...
answer.i had my 1st blood test last Monday,I rung the dr today and receptionist said the results...